Louisiana, 2005

Drought in Louisiana, August 1 to 31, 2005

August 1 to 31, 2005 · NWS SHV · 3 events in 3 counties and zones

Extreme Northwest Louisiana experienced an abnormally dry summer which resulted in severe drought conditions in a few parishes. The drought and extreme heat resulted in burn bans across portions of the region.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Extreme Northwest Louisiana experienced an abnormally dry summer which resulted in severe drought conditions in a few parishes. The drought and extreme heat resulted in burn bans across portions of the region. The drought continued to take its toll on the agricultural and hydrological community as well. The lack of rainfall through the period resulted in many crops being unusable which put a significant strain on the farming community. Water conservation measures were also in place in some areas as pool stages on various lakes were well below normal. Rainfall for the three month period of June, July and August was some 30 to 41 percent of normal which led to deficits of some 4 to 8 inches across the region. In Shreveport, Louisiana, there were 8 consecutive 100+ degree days in August. The warmest was 104 degrees which occurred on 8/22. August 2005 was the 10th warmest on record. The summer of 2005 was also the 9th warmest of record in Shreveport, Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 8:22 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 31, 8:22 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT SUN JUL 31 2005

.DISCUSSION...

AFTERNOON CONVECTION HAS ENDED...LEAVING SKIES MOSTLY CLEAR.
WILL UPDATE ZONES...MAINLY TO REMOVE MENTION OF EVENING PRECIP.
NO OTHER CHANGES ANTICIPATED.

&&

.POINT TEMPS/POPS...
SHV  74  96  73  97 /   0  10  10  20
MLU  73  94  72  95 /  10  20  20  30
DEQ  66  96  67  97 /   0  10  10  20
TXK  72  96  74  98 /   0  10  10  20
ELD  71  95  72  96 /  10  20  20  30
TYR  70  99  73  98 /   0  10  10  20
GGG  70  98  72  98 /   0  10  10  20
LFK  71  97  71  97 /  10  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Jul 31, 11:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Caddo

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Drought, Bossier

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bossier forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.679, -93.605 (the zone’s center; the record gives no point)

Drought, Webster

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.714, -93.335 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480939, 5480940, 5480941.